What are the sexual side effects of Prozac and other SSRI medicines like Sertraline, Paxil, Fontex, Cipramil?
Perhaps the most common cause of delayed or missing ejaculation is the use of SSRIs. SSRI medicines (Arketis, Cilomed, Cilopram, Cipralex, Cipramil, Citalomed, Citalopram, Citalopriva, Citalostad, Citapram, Citawie, Citohlan, Deoxatine, Desital, Entact, Fevarin, Fluoxetine, Fluvosol, Fluvosol, Fluvoxamine, Fontex, Isoxatine, Paraxodil, Parocetan, Paroxetabs, Paroximed, Paroxistad, Paroxoetin, Parxiflex, Paxil, Prosac, Seroxat, Sertralin, Sertralin, Sertranat, Sertranat, Sertraparma, Sertrasen, Sertraxea, Talocit, Tifisertral, Titroxatine, Ziral, Ziral, Zoloft, etc.) are even intentionally used for men who have problems with too early ejaculation More. Also for women, orgasm problems can be caused by SSRIs.
When SSRI are used for the treatment of depression or anxiety disorder in male patients this can cause severe problems in sexual life. Also women have reported sexual problems as a side-effect of SSRI-s. It is very important that doctors (or psychologists) address this side-effect. If problems occur it is rather simple to change to an other antidepressant drug, e.g. Agomelatin (Valdoxan), venlafaxine (Effexor), buproprion (Zyban, Wellbutrin) or duloxetine (Yentreve, Cymbalta). Venlaxafine (Effexor) has, however, other disadvantages, it can give severe abstinence symptoms for a long time when you stop using them.
SSRI-related sexual side effects usually disappear 2-3 weeks after discontinuing the medication.
A herbal remedy called St. John’s wort can sopmetimes help with depression without causing sexual problems. Try it.